MAUDE Adverse Event Report: COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER

COOK INC FLEXOR RADIAL ACCESS SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Pma/510(k) # k152044.The reported device has been received, an evaluation is in progress.
 
Event or Problem Description
It was reported, during a cardiac catheter examination the hemostatic valve of the flexor radial access set was leaking during usage, blood was spraying out.Per additional information, the nurse reported that the blood splattered out after the wire was removed.The valve stopped working and the patient lost about 10 ml of blood.No additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends, quality control and visual inspection of the returned device was conducted during the investigation.The visual inspection of the flexor radial access set revealed no external non-conformances and no lumen obstruction present in the device.A leak test was preformed and the valve was noted to have a slight leak.A document based investigation evaluation was also performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include: precautions- this product is intended for use by physicians trained and experienced in diagnostic and interventional techniques.Standard techniques for placement of vascular access sheaths should be employed.Do not attempt to heat or reshape the device.Potential adverse events- potential adverse events that may occur include, but are not limited to: bleeding, extravasation, hematoma, vessel laceration, vessel perforation, local inflammation, necrosis, local pain, access site infection.Instructions for use- using the side-arm of the valve, flush the sheath by filling the sheath assembly completely with heparinized saline.Insert the dilator completely into the sheath.Advance the dilator until it locks securely into the introducer check-flo hub.Based on the available information and the results of the investigation, a definitive root cause to the reported event could not be conclusively determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR RADIAL ACCESS SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6412979
Report Number1820334-2017-00396
Device Sequence Number47577
Product Code DYB
UDI-Device Identifier00827002356016
UDI-Public(01)00827002356016(17)191123(10)7358156
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberKCFN-5.0-18-23-RA-HC
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/17/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date06/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;